MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW RIGHT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW RIGHT SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism (1829); Patient Problem/Medical Problem (2688)
Date of Event 07/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.If a dvt/ blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism.Total joint patients are typically placed on medication post-operative for a period of time to help prevent the development of dvt/ blood clot formation that can lead to an pe.As the complaint indicated the patient developed a post-operative complication of dvt/pe, where medical intervention was completed to treat the pe.Associated products: item #: 42532007102, tibia cemented 5 degree stemmed, lot #: 64588474, item #: 42522100813, articular surface medial congruent (mc), lot #: 64557921, item #: 42540000032, all poly patella cemented 32 mm diameter, lot #: 64775213.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2020-00200, 0001822565-2020-03006, 0002648920-2020-00383.
 
Event or Problem Description
The patient was noted to have an acute pulmonary embolism on three days post-op, following a primary right unilateral total knee, requiring hospitalization and medical intervention.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW RIGHT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key10436908
Report Number3007963827-2020-00201
Device Sequence Number11432020
Product Code MBH
UDI-Device Identifier00889024229945
UDI-Public(01)00889024229945
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502006402
Device Lot Number64413839
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight108